MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORFLEX HYBRID

VASCUTEK LTD THORAFLEX HYBRID; THORFLEX HYBRID
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paraplegia (2448)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufactures narrative clinical code: 2448 - paraplegia: the patient experienced a paraplegic event and can no longer move his lower extremities.Impact code: 4607 - hospitalization or prolonged hospitalization: last update from the site was that there was no change to the patient, still paralysed from the waist down and intubated.4614 - serious injury / illness / impairment: last update from the site was that there was no change to the patient, still paralysed from the waist down and intubated.Medical device problem: 2993 - adverse event without identified device or use problem: surgery went smoothly no issues with deployment or graft issue.Component code: 4755 - part/ component / sub-assembly term not applicable: type of investigation: 4110 - trend analysis: a five year review of similar complaints (thoraflex hybrid jan 19 - jan 24 vs medical event> paraplegia) gave an occurrence rate of 0.007% (complaints vs sales).No negative trend in the number of complaints received has been identified.4111 - communication/interview: additional information was requested from site in regards to cross clamp time, bypass time, patient outcome, graft issues, scans and any issues during surgery.The information received confirmed that there was 15min cross clamp time and time on bypass was unknown.The patient had no allergic reaction to the graft and no issues of an occlusion or twisting / kinking of the graft during surgery.The patient has not exhibited any other symptoms out with of paraplegia.There was also no issues during surgery or issues with he deployment of the device.3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4117 - device not accessible for testing: device remains implanted.Investigation findings: 3233 - result pending completion of investigation: investigation conclusion: 11 - conclusion not yet available:.
 
Event or Problem Description
Event reported to tag complaints on 01 may 24, event occurred on 26 apr 24.Implant date on (b)(6) 2024.Operation was completed successfully and patient was taken to recovery.After 20 - 40 minutes the patients map (mean arterial pressure) dropped to 67mmhg.The next morning( on (b)(6) 2024) it was reported that the patient experienced a parapalegic event and can no longer move his lower extremities.Relevant medical conditions: acute type b dissection that originated in zone 2 in the arch.Patient presented with pain and a plueral effusion patient outcome: currently no change.Still paralysed from the waist down and intubated.
 
Additional Manufacturer Narrative
Manufactures narrative.Clinical code: 2448 - paraplegia: the patient experienced a paraplegic event and can no longer move his lower extremities.Impact code: 4607 - hospitalization or prolonged hospitalization: last update from the site was that there was no change to the patient, still paralysed from the waist down and intubated.4614 - serious injury / illness / impairment: last update from the site was that there was no change to the patient, still paralysed from the waist down and intubated.4623 - rehabilitation: last update from the site was that there was no change to the patient, still paralysed from the waist down and intubated.Medical device problem: 2993 - adverse event without identified device or use problem: surgery went smoothly no issues with deployment or graft issue.Component code: 4755 - part/ component / sub-assembly term not applicable: type of investigation: 4110 - trend analysis: a five-year review of similar complaints (thoraflex hybrid jan 19 - jan 24 vs medical event> paraplegia) gave an occurrence rate of (b)(4) (complaints vs sales).The review did not indicate any trend requiring action at this time.4111 - communication/interview: additional information was requested from site in regard to cross clamp time, bypass time, patient outcome, graft issues, scans and any issues during surgery.The information received confirmed that there was 15min cross clamp time and time on bypass was unknown.The patient had no allergic reaction to the graft and no issues of an occlusion or twisting / kinking of the graft during surgery.The patient has not exhibited any other symptoms out with of paraplegia.There was also no issues during surgery or issues with he deployment of the device.3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4117 - device not accessible for testing: device remains implanted.Investigation findings: 213 - no device problem found: from the investigation performed and pre/post op scan review no device deficiencies were identified.No causal link was identified with the device and event.Investigation conclusion: 4310 - cause traced to non-device related factors: the review of pre and post operative scans confirmed that the device 2003179733 was deployed as intended and the ring stents expanded well despite a narrowing of the lumen.Thrombosis of the proximal false lumen was demonstrated in the one day post operative ct scans, further false lumen thrombosis occurring after the scan may have compromised the blood supply to the spinal cord and thus caused the paralysis.No device deficiencies were identified.
 
Event or Problem Description
Event reported to tag complaints on 01 may 2024, event occurred on 26 apr 2024.Implant date on (b)(6) 2024.Operation was completed successfully and patient was taken to recovery.After 20 - 40 minutes the patients map (mean arterial pressure) dropped to 67mmhg.The next morning (26 apr 2024) it was reported that the patient experienced a "paraplegic" event and can no longer move his lower extremities.Relevant medical conditions: acute type b dissection that originated in zone 2 in the arch.Patient presented with pain and a plueral effusion patient outcome: currently no change.Still paralysed from the waist down and intubated.This report is being submitted as a follow up 1 for manufacturing report #9612515-2024-00033 to provide event closure information for comp (b)(4).

Brand Name
THORAFLEX HYBRID
Common Device Name
THORFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 (-RR
UK   PA4 (RR
MDR Report Key19403238
Report Number9612515-2024-00033
Device Sequence Number18078594
Product Code QSK
UDI-Device Identifier05037881026831
UDI-Public05037881026831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP3034X150A
Device Lot Number25117531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age42 YR
Patient SexMale